Wisconsin, 2004

Flood in Wisconsin, March 31, 2004

March 31, 2004 · NWS GRB · 1 event in 1 county or zone

). The Wolf river at Shiocton rose above stage early on the 31st and remained above flood stage into early April.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Flooding along the Wolf river in Shawano county late on the 29th made its way downstream to Shiocton (Outagamie co.). The Wolf river at Shiocton rose above stage early on the 31st and remained above flood stage into early April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 3:30 AM CST, 3 hours earlier.

Area forecast discussion, Mar 31, 3:30 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CST WED MAR 31 2004

.SHORT TERM...SURFACE AND UPPER LOWS OVER INDIANA WILL DRIFT SOUTH TODAY
AND TONIGHT. AS UPPER LEVELS WARM THERE SHOULD BE LESS CONVECTIVE
CLOUDINESS TODAY. IN FACT MODELS SHOW COLD ADVECTION IN THE LOW LEVELS
DURING THE DAY WHICH SHOULD ALSO HELP TO CLEAR OUT CLOUDS. THINK IT WILL
BE A FEW DEGREES WARMER THAN YESTERDAY DESPITE LOW LEVEL COLD ADVECTION
DUE TO MORE SUNSHINE AND LESS OF A TRAJECTORY FROM LAKE MICHIGAN AND THE
BAY. TONIGHT SHOULD BE MAINLY CLEAR AS SHOULD THURSDAY.

.LONG TERM...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE
WEATHER PATTERN THROUGH FRIDAY...BRINGING A MOSTLY CLEAR NIGHT AND A
SUNNY DAY TO THE REGION. THE ETA DID BRING IN ALOT OF LOW LEVEL MOISTURE
BELOW 5000 FEET...BUT THIS IS THE ONLY MODEL TO DO SO. WITH THE UPPER
LOW SO FAR EAST OF WISCONSIN...WILL CONTINUE THE SUNNY TREND AND WILL
DISCOUNT THE ETA LOW LEVEL MOISTURE FIELD.  FOR THE WEEKEND...MODELS ARE
DIFFERING ON THE MAGNITUDE AND LOCATION OF EAST COAST TROUGH. THE GFS IS
WEAKER AND FARTHER EAST THAN ECMWF/NOGAPS SOLUTION. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE REGION LATER SATURDAY AFTERNOON AND
SATURDAY NIGHT. WILL CONTINUE A CHANCE OF RAIN OR SNOW OVER THE FAR
NORTH. HIGH PRESSURE SHOULD THEN BUILD INTO THE REGION FOR THE REMAINDER
OF THE FORECAST PERIOD. EVEN IF THE FARTHER WEST AND DEEPER SOLUTION
DOES PREVAIL...THE COOL DOWN SHOULD BE BRIEF AS RIDGE ALOFT BUILDS INTO
THE REGION FOR THE EARLY PART OF NEXT WEEK. SURFACE PATTERN WILL PLAY A
SIGNIFICANT ROLE IN TEMPERATURES DURING THE LONG TERM...AS WINDS WILL BE
PERIODICALLY OFF THE COLDER WATERS OF LAKE MICHIGAN...ESPECIALLY
THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY INTO MONDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Mar 31, 6:30 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
630 AM CST WED MAR 31 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
630 AM CST WED MAR 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOODING WILL CONTINUE TO BE A SIGNIFICANT CONCERN IN PARTS OF
NORTHERN AND CENTRAL WISCONSIN. PERSONS LIVING NEAR RIVERS AND STREAMS
SHOULD CLOSELY MONITOR WATER LEVELS AND LISTEN FOR THE LATEST WARNINGS
AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING PROBLEMS MAY PERSIST IN SOME AREAS INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

PERSONS LIVING NEAR RIVERS...STREAMS OR OTHER FLOOD PRONE AREAS ARE
URGED TO CALL IN ANY REPORTS OF FLOODING OVER THE NEXT SEVERAL DAYS.

WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Outagamie

When
March 31, 6:30 AM CST to 11:59 PM CST
Where
Outagamie forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389516.